Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 147, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2003, 4:57 PM CDT for McLean County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2003, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 28, 2003, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County McLean County, IL
The radar
The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 282157 SVRILX ILC113-282300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 457 PM CDT SAT JUN 28 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 600 PM CDT * AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF CARLOCK...OR ABOUT 6 MILES SOUTHEAST OF EUREKA...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARLOCK HUDSON NORMAL BLOOMINGTON TOWANDA THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4065 8903 4057 8924 4047 8897 4059 8882 $$ BARNES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:20 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 28, 3:20 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CDT SAT JUN 28 2003 SCATTERED RWS/TRWS CONTINUE TO DEVELOP ALONG NUMEROUS BOUNDARIES ACROSS NRN IL...INCLUDING NRN PTNS OF CWA THIS AFTERNOON. RECEIVED ONE INCH HAIL REPORT FOR CELLS OVER WOODFORD COUNTY IN PAST COUPLE OF MINUTES. SHORT TERM FORECASTER KEEPING AN EYE ON ACTIVITY. AS FOR TONIGHT...MODELS SLOW DOWN/WEAKEN BOUNDARY RIGHT OVER C IL. WILL SEE A DECREASE IN RWS/TRWS AFTER SUNSET...BUT WOULD NOT BE SURPRISED TO SEE ADDITIONAL ACTIVITY THROUGHOUT THE NIGHT AND SLOWLY ENDING FROM N TO S OVER CWA. ON SUNDAY...BOUNDARY LOCATION IS STILL UNCERTAIN...WILL KEEP MENTION OF CHANCE OF RWS/TRWS IN SERN SECTIONS THROUGH NOON...BEFORE ENDING. BY SUNDAY NIGHT...NEXT S/W DEVELOPS ALONG BOUNDARY AND TRACKS EAST INTO MO AND IL...WITH MODELS INDICATING MCS DEVELOPMENT. THE MCS MOVES INTO WRN SECTIONS OF THE CWA DURING THE EVENING AND SPREADS EAST OVERNIGHT. RAIN TO PERSIST INTO MONDAY...ENDING IN WRN HALF OF CWA BY LATE MONDAY AFTERNOON. WITH BOUNDARIES REMAINING OVER MIDWEST...WILL KEEP MENTION OF RWS/TRWS OVER ERN HALF OF CWA THROUGH DAY ON TUESDAY. AS FOR REST OF EXTENDED FORECAST...WEDNESDAY AND THURSDAY REMAIN DRY BEFORE NEXT SIGNIFICANT WX SYSTEM MOVES IN FOR THE HOLIDAY WEEKEND. ISC GRIDS SENT EARLIER. .ILX...NONE. BYRD
Hazardous weather outlook, Jun 28, 11:44 AM CDT, 5 hours 13 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1144 AM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH CENTRAL ILLINOIS LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. A FEW OF THESE STORMS MAY BE SEVERE LATE THIS AFTERNOON THROUGH THIS EVENING...PRIMARILY NORTH OF I-72. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL BOUNDARY WILL STALL OUT OVER SOUTHERN ILLINOIS ON SUNDAY. SEVERAL DISTURBANCES WILL MOVE ALONG THE FRONT SUNDAY NIGHT THROUGH MONDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION. THE NEXT THREAT FOR THUNDERSTORMS WILL ARRIVE THURSDAY AND FRIDAY AS A SYSTEM MOVES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING WITH THE STORMS THAT DEVELOP ALONG AND AHEAD OF THE COLD FRONT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE. BARNES
In the hours before
Local storm report, Jun 28, 4:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
412 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0404 PM PEORIA IL 60 MPH TSTM WIND GUST
06/28/03 PEORIA TRAINED SPOTTER REPORTED
AROUND 60 MPH WIND GUST
NEAR THE MOUNT HAWLEY
AIRPORT.
KELLYLocal storm report, Jun 28, 4:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
428 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0422 PM 1 N WASHINGTON IL 1.00 INCH HAIL
06/28/03 TAZEWELL ONE INCH HAIL ON THE US 24
BYPASS NORTH OF WASHINGTON.
REPORT FROM TAZEWELL COUNTY
ESDA.
0425 PM WASHINGTON IL 1.50 INCH HAIL
06/28/03 TAZEWELL HAIL REPORTED NEAR
ILLINOIS CENTRAL COLLEGE IN
WASHINGTON. REPORTED BY
TAZEWELL COUNTY ESDA.
KELLYLocal storm report, Jun 28, 4:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
432 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PM 2 SE GERMANTOWN HILLS IL .75 INCH HAIL
06/28/03 WOODFORD REPORT FROM WOODFORD
COUNTY ESDA.
KELLYLocal storm report, Jun 28, 4:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
440 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PM 2 SE GERMANTOWN HILLS IL .75 INCH HAIL
06/28/03 WOODFORD REPORT FROM WOODFORD
COUNTY ESDA.
0430 PM WASHINGTON IL .88 INCH HAIL
06/28/03 TAZEWELL REPORTED BY TRAINED STORM
SPOTTER.
KELLYLocal storm report, Jun 28, 4:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
445 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PM WASHINGTON IL 1.75 INCH HAIL
06/28/03 TAZEWELL REPORTED BY STORM SPOTTER.
HAIL DURATION ABOUT 8
MINUTES.
KELLYLocal storm report, Jun 28, 4:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
453 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 1 N GOODFIELD IL 1.50 INCH HAIL
06/28/03 WOODFORD REPORT FROM WOODFORD
COUNTY ESDA.
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:11 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 34 min |
| Jun 28, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 32 min |
| Jun 28, 3:50 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 40 min |
| Jun 28, 4:10 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 50 min |
| Jun 28, 6:03 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.